Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 23, 2021, 6:30 PM EDT for Indian River County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 23, 2021, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 55
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WWUS82 KMLB 232230
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT Mon Aug 23 2021
FLZ047-054-058-059-232315-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-
Indian River FL-
630 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern St.
Lucie, northeastern Okeechobee, western Indian River and
extreme southern Brevard Counties through 715 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 15 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Fellsmere, Blue Cypress Lake, Fort Drum and Pointe West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2748 8042 2748 8088 2764 8088 2764 8087
2773 8087 2773 8088 2782 8088 2782 8087
2785 8087 2793 8062
TIME...MOT...LOC 2229Z 205DEG 14KT 2766 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 4:02 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 23, 4:02 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Mon Aug 23 2021 .DISCUSSION... Currently-Tonight...Mid/high level clouds have kept temps in the upper 80s to low 90s and also limited any storm development so far along the developing east coast sea breeze. However, the west coast sea breeze has been more active. A line of showers and storms moving through Lake County has already produced some gusty winds and funnel clouds. Boundary collisions southeast of the I-4 corridor with the east coast sea breeze should still lead to an increase in convection through late afternoon/early evening. However, the cloud cover we have had in place may not lead to as high of coverage as some of the hi-res guidance has been indicating. Still, scattered showers and storms are still generally expected, with this activity moving east-northeast toward the coast and offshore through this evening. Some stronger storms will be able to produce frequent lightning, gusty winds 40-50 mph and locally heavy rainfall. Rain chances diminish overnight, with some mid/high level cloud cover likely persisting. Warm overnight lows will continue in the mid to upper 70s. Tue...A mid-upper level low/trough will approach the area from the east as it moves W/NW over the Bahamas, which will nudge trough over the eastern U.S. seaboard northward. Ridge axis as the surface will also gradually shift northward across the area with low level winds becoming S/SE. This will allow for the east coast sea breeze to shift inland a little quicker into tomorrow, with sufficient moisture to still produce scattered showers and storms. However, greatest coverage will be focused across the interior, with PoPs increasing inland up to 40-50 percent toward and NW of the I-4 corridor. A few stronger storms will continue to be possible. Highs will reach the low 90s with overnight lows continuing in the mid to upper 70s. Wed-Sun...(Modified Previous Discussion) The aforementioned upper disturbance will move northwestward across south-central FL Wed night-Thu, then gradually into the NE Gulf before weakening and dissipating as it moves into the Fl Panhandle/Alabama into late week. Mid-level high pressure will re-establish itself across the mid Atlc states into late week gradually spreading its influence south across the Deep South over the weekend. At the surface, the weak Atlantic high pressure axis continues its retreat northward where it will remain through the end of the period. The drier air fades across ECFL on Wed, then deep moisture infiltrates back into the area where it will remain into the weekend. In fact, an inverted trough (easterly wave) will push across ECFL on Thu with a continuation of deeper onshore flow that will also remain present into the weekend. PoPs increase to 60-70 percent Thu with the passage of the sfc trough and passing disturbance aloft, otherwise PoPs will generally range around 40-50pct thru the period. Seeing warmer temps aloft with only minimal shortwave energy late Thu into the extended. Highs will range from the U80s to near 90 along the coast with L90s into the interior. Overnight conditions continue mild with the onshore flow and lows well into the 70s. && .AVIATION...Predominantly VFR conditions at the start of the TAF period. Substantial cloud cover has limited daytime heating some, but the east coast sea breeze has still managed to form along the Space and Treasure Coasts. Looking at a sea breeze collision a little more east and later than originally forecast due to the later onset of the east coast sea breeze. Nudged VCTS and TEMPO start times later, but still expecting thunderstorm impacts at most terminals. Treasure Coast terminals will be the exception, with showers and storms expected to form west of the terminals and be swept up to the northwest. Showers linger late tonight, clearing around 04Z and VFR conditions prevail. Tuesday will be a repeat of Monday, including high cloud cover impacting the onset and location of afternoon thunderstorms. && .MARINE... Tonight...Some offshore moving showers and storms possible through this evening, especially north of Sebastian Inlet, producing frequent lightning and gusty winds which will pose a hazard to mariners. Otherwise, winds will be southerly into tonight up to 10-15 knots with seas 2-3 feet. Tue-Fri...(Previous Discussion) Surface high pressure ridging across the waters will be displaced northward with the approach/passage of an upper-level disturbance (Wed/Thu). We will maintain a general onshore wind component through most of this time. There could be a couple periods with speeds approaching 15-18 kts over the Gulf Stream. Initial seas 2-3 ft may gradually build to 3-4 ft over the open Atlc Tue night thru Wed, then 5-6 ft Wed overnight-Fri across the Gulf Stream and 3-5 ft near shore due to an increasing swell. Winds/seas locally higher invof SCT showers and ISOLD lightning storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 90 / 50 40 30 30 MCO 77 92 76 93 / 50 50 20 40 MLB 77 90 77 90 / 40 30 10 30 VRB 76 92 75 91 / 30 20 10 30 LEE 78 91 76 92 / 40 50 30 40 SFB 77 91 75 92 / 50 50 30 30 ORL 77 91 76 92 / 50 50 20 40 FPR 75 91 75 90 / 20 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson/Haley
Hazardous weather outlook, Aug 23, 10:47 AM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1047 AM EDT Mon Aug 23 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1047 AM EDT Mon Aug 23 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deeper moisture across east central Florida should result in higher coverage of showers and storms today, especially through the late afternoon and early evening hours. Greatest coverage of this activity will be across the interior and also along the coast from Brevard county northward. Some stronger storms will be capable of wind gusts around 40 to 50 mph, frequent lightning strikes, torrential downpours, and small hail. Storm motion will be to the east or northeast up to 10 to 15 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Slower moving storms may produce localized heavy rainfall amounts of 2 to 3 inches in a short time span, which could result in minor flooding of low lying and poor drainage areas. .EXCESSIVE HEAT IMPACT... Temperatures in the low to mid 90s combined with high humidity will produce afternoon heat indices of 101 to 106 degrees across east central Florida. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. If entering the surf, only do so within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms that develop along the east coast sea breeze may push back toward the Intracoastal Waterway and nearshore waters this afternoon, but the highest threat will be primarily over inland lakes with storms heading back toward the east coast and nearshore waters this evening, especially north of Sebastian Inlet. Storm motion will be to the east or northeast at 10 to 15 knots. Storms will be capable of producing wind gusts over 35 knots and up to 45 knots in the stronger activity. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered lightning storms are expected each afternoon and evening the rest of this week and into the upcoming weekend. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the strongest storms. A moderate risk of rip currents will continue at area beaches the remainder of this week. Boating conditions look to deteriorate from Wednesday night into late week as easterly swells build seas across the local Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Weitlich
In the hours before
Local storm report, Aug 23, 2:35 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
235 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FUNNEL CLOUD 4 W EMERALDA 28.94N 81.90W
08/23/2021 Lake FL PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD EAST OF THE VILLAGES.
&&
KRSpecial weather statement, Aug 23, 3:05 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
305 PM EDT Mon Aug 23 2021
FLZ041-044-231945-
Northern Lake County FL-Inland Volusia FL-
305 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Lake
and northwestern Volusia Counties through 345 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Juniper Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Eldridge, Sellers Lake, Astor Park and Lake Kathryn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8143 2902 8166 2905 8166 2905 8164
2923 8164 2929 8146
TIME...MOT...LOC 1904Z 261DEG 9KT 2912 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WatsonLocal storm report, Aug 23, 3:16 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
316 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD EUSTIS 28.85N 81.69W
08/23/2021 LAKE FL PUBLIC
SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM
LOCAL MEDIA, THE PUBLIC, AND TRAINED SPOTTERS. THE FUNNEL
CLOUD IS LIKELY ASSOCIATED WITH THE SAME STORM THAT
PASSED OVER THE VILLAGES, LADY LAKE, LAKE GRIFFIN, AND
EUSTIS.
&&
KRSpecial weather statement, Aug 23, 5:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Mon Aug 23 2021
FLZ058-059-064-232230-
St. Lucie FL-Okeechobee FL-Martin FL-
541 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southern and eastern Okeechobee and western Martin Counties
through 630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Four Seasons Estates, or 11 miles northeast of
Treasure Island, moving north at 15 mph. Additional gusty winds and
strong storms will develop as a result of outflow colliding with the
east coast sea breeze over western Martin and Okeechobee counties.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2711 8066 2716 8071 2721 8081 2719 8084
2714 8087 2717 8088 2717 8091 2719 8091
2723 8099 2730 8100 2730 8103 2733 8104
2756 8071 2756 8069 2739 8048 2696 8050
2696 8061
TIME...MOT...LOC 2139Z 157DEG 11KT 2729 8061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellyLocal storm report, Aug 23, 5:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
554 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 10 W TRADITION 27.30N 80.60W
08/23/2021 M48 MPH St. Lucie FL MESONET
A WEATHER UNDERGROUND STATION MEASURED A PEAK WIND GUST
OF 48 MPH IN WESTERN ST. LUCIE COUNTY.
&&
KRSpecial weather statement, Aug 23, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
630 PM EDT Mon Aug 23 2021
FLZ047-054-058-059-232315-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-
Indian River FL-
630 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northwestern St.
Lucie, northeastern Okeechobee, western Indian River and
extreme southern Brevard Counties through 715 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 15 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Fellsmere, Blue Cypress Lake, Fort Drum and Pointe West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2748 8042 2748 8088 2764 8088 2764 8087
2773 8087 2773 8088 2782 8088 2782 8087
2785 8087 2793 8062
TIME...MOT...LOC 2229Z 205DEG 14KT 2766 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:34 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Aug 23, 3:05 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Aug 23, 5:41 PM EDT | Special Weather Statement | MLB | Okeechobee | 49 min |
| Aug 23, 5:51 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 20 min |
| Aug 23, 7:07 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Aug 23, 7:24 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 23, 7:38 PM EDT | Special Weather Statement | MLB | Indian River | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.